View Full Version : Problem with local anaesthetic for hair transplant :( CAN ANYONE HELP!!!!!!!
10-27-2014, 11:42 AM
Hi there, I've gone twice to have a Fue procedure. But on both occasions I have had bad reactions to the local anaesthetic which was Lidocaine the second time. I had a patch test the day before the procedure and was ok.
I was given 4 injections of the local anaesthetic in the back of my head, adding up to 5mg, I was ok for the first 2 then after the 4th one my stomach felt funny, I had an irregular heart beat and my face was as pale as a ghost.
I was wondering if anyone else has had local anaesthetic issues? or knows what options I may have?
10-27-2014, 02:13 PM
Yes there are other options with anesthesia however that would be a decision only your surgeon would make after explaining it to you and then you agreeing to the alternative.
One other option involves a hand-held device but the drawback is the amount of time involved to fully numb the scalp. There are other forms of local anesthesia but again these options would have to be explained to you by your doctor.
I trust they were monitoring your vitals along the way and wondering what they told you when your heartbeat changed. Sometimes individuals have adverse reactions to vascular constrictors that help minimize bleeding and at times may be included in the preliminary injections. So there are other factors that can be involved that can contribute to the reactions that patients experience. We all respond differently to various medications.
Even a higher level of anxiety can impact how we react to meds.
10-28-2014, 10:57 AM
Thanks for your reply :)
I was monitored and after having the side effects/reaction I was given a ECG, the doctor then called the surgery off, due to the risk.
I feel at a bit of a loss, as I've been told to go to my gp to find out why this has happened, but I have no idea how they are going to solve the problem as it is private surgery/cosmetic so not a health issue.
10-31-2014, 01:00 PM
Seeing a health professional for anxiety is not considered cosmetic. Yes I know this happened during an elective procedure but that in itself is not connected to getting help for anxiety or anything related which caused the symptoms. It could potentially be in another setting that could bring the same sensations or it could be a reaction to the medications that were employed.
You can get a complete physical to start with and the blood work may or may not show something.
That's a good place to start...;)